×

zbMATH — the first resource for mathematics

Vers une généralisation des espaces symétriques. (Towards a generalization of symmetric spaces). (French) Zbl 0729.14038
Let G be a connected semi-simple algebraic group over the algebraically closed characteristic zero field k, and let H be an algebraic subgroup of G (H is usually required to be self-normalizing). This paper considers embeddings of the algebraic homogeneous space G/H. The Demazure embedding X is obtained as the closure of the G-orbit of Lie(H) in \(Grass_ r(Lie(G))\), where \(r=\dim (H)\). When H is spherical (that is, when each Borel subgroup of G has an open orbit in G/H), then there is the mangificent embedding (in French: “plongement magnifique”), which is complete, normal, has a unique closed orbit, and dominates all other such. In a spherical algebraic homogeneous space one can find tori C such that the closure of the C-orbit of Lie(H) in X contains an open affine Z such that each G-orbit of X meets Z in a unique C-orbit (so that the G- orbits of X are classified by the C-orbits on Z).
In the first section of this paper, the author establishes that, for a spherical algebraic homogeneous space G/H the magnificent embedding is the normalization of the Demazure embedding. - In the second one, with suitable choice of torus C and affine Z with the above properties, he explicitly determines the monoid -\({\mathcal M}\) of weights of C on k[Z] (and hence the orbit structure of the C-action on Z). - In section three, he determines the geometric structure of the cone generated by \({\mathcal M}:\) among other things, this shows that the only singularities in the magnificent embedding of G/H are quotients by finite abelian groups. Finally, a root system and Weyl group are introduced and it is shown that the cone of valuations of G/H is the negative chamber of this Weyl group. The paper concludes with three conjectures and a question.
Reviewer: A.R.Magid (Norman)

MSC:
14M17 Homogeneous spaces and generalizations
14L30 Group actions on varieties or schemes (quotients)
14E25 Embeddings in algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ahiezer, D.N, Equivariant completions of homogeneous algebraic varieties by homogeneous divisors, Ann. global. anal. geom., 1, 49-78, (1983) · Zbl 0537.14033
[2] Brion, M; Luna, D; Vust, T, Espaces homogènes sphériques, Invent. math., 84, 617-632, (1986) · Zbl 0604.14047
[3] Brion, M; Pauer, F, Valuations des espaces homogènes sphériques, Comment. math. helv., 62, 265-285, (1987) · Zbl 0627.14038
[4] Bourbaki, N, Groupes et algèbres de Lie, (1968), Hermann Paris, Chaps. 4-6
[5] Brønsted, A, An introduction to convex polytopes, ()
[6] Danilov, V.I, The geometry of toric varieties, Russian math. surveys, 33, 97-154, (1978) · Zbl 0425.14013
[7] Demazure, M, Limites de groupes orthogonaux ou symplectiques, (1980), preprint, Paris
[8] De Concini, C; Goresky, M; Mac Pherson, R; Procesi, C, On the geometry of quadrics, Comment. math. helv., 63, 337-413, (1988) · Zbl 0693.14023
[9] De Concini, C; Procesi, C, Complete symmetric varieties, () · Zbl 0581.14041
[10] De Concini, C; Procesi, C, Complete symmetric varieties, II, () · Zbl 0596.14041
[11] Humphreys, J, Linear algebraic groups, () · Zbl 0507.20017
[12] Kempf, G, Toroidal embeddings I, () · Zbl 0271.14017
[13] Knop, F, Weylgruppe und momentabbildung, Invent. math., 99, 1-23, (1990) · Zbl 0726.20031
[14] Krämer, M, Sphärische untergruppen in kompakten zusammenhängenden liegruppen, Compositio math., 38, 129-153, (1979) · Zbl 0402.22006
[15] Luna, D; Vust, T, Plongements d’espaces homogènes, Comment. math. helv., 58, 186-245, (1983) · Zbl 0545.14010
[16] Oda, T, Convex bodies and algebraic geometry, ()
[17] Richardson, R.W, A rigidity theorem for subalgebras of Lie and associative algebras, Illinois J. math., 11, 92-110, (1967) · Zbl 0147.28202
[18] Steenbrink, J.H.M, Mixed Hodge structure on the vanishing cohomology, () · Zbl 0373.14007
[19] Vust, T, Sur la théorie des invariants des groupes classiques, Ann. inst. Fourier (Grenoble), 26, 1-31, (1976) · Zbl 0314.20035
[20] Vust, T, Opération de groupes réductifs dans un type de cônes presque homogènes, Bull. soc. math. France, 102, 317-334, (1974) · Zbl 0332.22018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.